Went to rehab for 6 days. Want off tramadol completely but having panic attacks, agitation, restless, palpitations. I have these "spells " about 8 times a day and they terrify me. What shall I do? Please help.
I have been taking 300 mg of tramadol for 10 yrs . Down to 2 a day but not doing well . Any ideas!?
- 17 Sep 2018 by carol ulissi
- 27 September 2018
- depression, anxiety, panic disorder, restless legs syndrome, agitation, tramadol, rehab
Added 17 Sep 2018:
I am still taking 2 tramadol s day
Hello carol ulissi,
Have you spoken with your doctor regarding all of your symptoms... that would really be helpful for you at this time? I'm sure that he would be able to prescribe a medication that could help with your spells of restlessness, palpitations etc. Sounds like you are having withdrawal symptoms!
Take care & talk to your doctor!
Hi carol ulissi,
I agree with Ros 2 that you are going through withdrawals from the Tramadol.
There are medications, such as clonidine (which is a beta blocker), that can be used (with your Dr.’s approval, not knowing your medical history) that can help ease the symptoms that you described.
I don’t know how much Tramadol you still have left or what your circumstances are (did you taper off your Tramadol with your Dr.’s guidance or did you just stop taking it on your own?) but I would also advise you to ask your Dr. about a controlled taper plan considering how long you have been taking it if this is an option for you.
So sorry you are experiencing this and I hope you find some relief soon!
Hi Carol, Tramadol is SSRI anti drepressant and synthetic opioid,very important to withdraw properly.
beta blockers may help heart. Anxiety medication helps panic. Please see psychiatrist if possible.
Tramadol can cause seratonin syndrome,Google for details. I have had panic disorder many years and lorazepam helps. Hope your blood pressure is monitored,do it yourself if you can. Tramadol is strong drug,I can't handle it. Hydrocodone helps my osteoarthritis. Often a combo of meds works better.
This website has information about side effects of Tramadol. And please don't mix with alcohol.
All the best to you!
Tramadol does very little for my chronic pain but I would suggest a short term dose of Xanax or any mild to moderate benzodiazepine.
It should work for most of your symptoms. But 10 years is a very long time... it will take an extended period of time to start to feel normal again but it will come, just be patient as that drug has altered your brains chemicals and your brain is trying to adjust, may take months I’m afraid, I had a few clients with similar symptoms, medications and concerns.
May I ask why you are coming off it?
Research Gabapentin for withdrawal.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking 50 - 100mg tramadol for the last 18 months, I'm aware that this is a low dose but
Updated 17 Mar 2014 • 4 answers
Updated 16 Oct 2018 • 7 answers
Updated 28 Jun 2015 • 6 answers
Updated 20 Mar 2017 • 1 answer
Updated 26 Sep 2018 • 2 answers